MAUDE Adverse Event Report: Ethicon Inc. STAINLESS STEEL; Suture, Nonabsorbable, Steel

Ethicon Inc. STAINLESS STEEL; Suture, Nonabsorbable, Steel
Catalog Number M400G
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: 1.What was the foreign matter¿s appearance? small and black 2.What was the texture? not sure, did not want to open the package 3.Can you identify the lot number of the product used? it is on package 4.Was the product seal on the foil still intact when the package was opened? yes, product has not been opened at all 5.Please provide the source or title of external person providing answers to follow-up: (b)(6).6.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections: i am sending this product back today.I want to emphasize that i am having to fold this product in half to fit it in the box provided to me.It was not folded in half when they relayed the information to me.
 
Event or Problem Description
It was reported that on an unknown date, black particulate matter was observed inside an unopened device/package.The particles were large enough to be visibly noticeable prior to use.No patient involvement was reported.Additional information was requested.

Brand Name
STAINLESS STEEL
Common Device Name
Suture, Nonabsorbable, Steel
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50610615
Report Number2210968-2026-08960
Device Sequence Number10625688
Product Code GAQ
UDI-Device Identifier10705031045330
UDI-Public(01)10705031045330(17)300630(10)109E41
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM400G
Device Lot Number109E41
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/10/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/10/2026
Initial Report FDA Received Date09/04/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown